Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 629, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2011, 5:59 PM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 18, 2011, 6:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Franklin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WUUS54 KJAN 182259
SVRJAN
LAC025-041-182345-
/O.NEW.KJAN.SV.W.0629.110818T2259Z-110818T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
SOUTHWESTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
* UNTIL 645 PM CDT
* AT 558 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR AIMWELL MOVING SOUTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALLACE RIDGE...ARCHIE...MANIFEST AND JONESVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3193 9201 3193 9191 3197 9190 3206 9192
3207 9191 3207 9176 3195 9165 3166 9171
3163 9176 3165 9177 3164 9179 3159 9183
3156 9187 3158 9202
TIME...MOT...LOC 2258Z 332DEG 7KT 3182 9199
$$
JC2 follow-up statements
197
WWUS54 KJAN 182323
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT THU AUG 18 2011
LAC041-182334-
/O.CAN.KJAN.SV.W.0629.000000T0000Z-110818T2345Z/
FRANKLIN LA-
623 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN PARISH
IS CANCELLED...
LAT...LON 3193 9201 3193 9191 3198 9189 3191 9180
3190 9181 3188 9178 3187 9178 3189 9171
3195 9165 3167 9171 3163 9176 3165 9177
3156 9187 3158 9202
TIME...MOT...LOC 2324Z 332DEG 7KT 3178 9196
$$
LAC025-182345-
/O.CON.KJAN.SV.W.0629.000000T0000Z-110818T2345Z/
CATAHOULA LA-
623 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN CATAHOULA PARISH...
AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR AIMWELL MOVING SOUTHEAST AT
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALLACE
RIDGE...ARCHIE...MANIFEST...JONESVILLE AND HARRISONBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3193 9201 3193 9191 3198 9189 3191 9180
3190 9181 3188 9178 3187 9178 3189 9171
3195 9165 3167 9171 3163 9176 3165 9177
3156 9187 3158 9202
TIME...MOT...LOC 2324Z 332DEG 7KT 3178 9196
$$
JC533
WWUS54 KJAN 182340
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
640 PM CDT THU AUG 18 2011
LAC025-182350-
/O.EXP.KJAN.SV.W.0629.000000T0000Z-110818T2345Z/
CATAHOULA LA-
640 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CATAHOULA PARISH WILL
EXPIRE AT 645 PM CDT...
GUSTY WINDS UP TO 55 MPH AND FREQUENT...DANGEROUS LIGHTNING WILL
CONTINUE OVER THE AREA.
LAT...LON 3193 9201 3193 9191 3198 9189 3191 9180
3190 9181 3188 9178 3187 9178 3189 9171
3195 9165 3167 9171 3163 9176 3165 9177
3156 9187 3158 9202
TIME...MOT...LOC 2340Z 332DEG 7KT 3175 9194
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:25 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 18, 4:25 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU AUG 18 2011
.DISCUSSION...A BIT OF AN ACTIVE FIRST PART OF THE AFTERNOON AS THE
METRO AREA IMPACTED BY A SUBSTANTIAL WIND EVENT. THERE WAS A 82 MPH
WIND GUST AT THE ROSS BARNETT RES TOWER WHICH A RARE EVENT FOR A
SUMMER TIME DOWNBURST EVENT. THE CURRENT ACTIVITY HAS SHIFTED
SOUTHWARD...AND WHILE NOT AS INTENSE...THERE WILL REMAIN THE
POTENTIAL FOR SOME STRONG/SVR ACTIVITY THROUGH 5-6 PM.
FOR TONIGHT...THE PRECIP PART OF THE FORECAST IS THE MAIN CHALLENGE
AS I AM NOT TOTALLY SURE WHAT MAY REDEVELOP LATER ON. CENTRAL
PORTION OF THE CWA LOOK TO REMAIN WITHIN THE LOW LEVEL MOISTURE AXIS
INTO EARLY FRI. ALOFT...THERE WILL ALSO BE PERSISTENT LIST (NOT SURE
HOW STRONG) FROM THE SLOW MOVING SHORT WAVE THAT HAS GENERATED THIS
ACTIVITY. KNOWING THE DIFFICULTIES THAT THE MODELS HAVE HAD RECENTLY
WITH HANDLING THE OVERNIGHT CONVECTION...IT'S HARD TO HAVE A LOT OF
CONFIDENCE IN WHAT MOST OF THEM ARE SHOWING. HOWEVER...COMPILING ALL
THE MASS FIELDS...THERE DOES SEEM TO BE SOME POTENTIAL FOR
REDEVELOPMENT AT ANY POINT IN THE TONIGHT PERIOD. THIS SHOULD NOT BE
STRONG/SVR AS LAPSE RATES AND INSTABILITY WILL BE MUCH LESS THAN
TODAY. THERE COULD BE A DECENT CLUSTER DEVELOP IF THINGS SET UP JUST
RIGHT...SO WE NEED TO KEEP THAT POTENTIAL IN THE BACK OF OUR MINDS.
AT THIS TIME...THE GFS GUID SEEMED TO LOOK DECENT WITH RESPECT TO
POPS AND HAVE JUST FOLLOWED THE MIX OF 20-40% VALUES.
FOR FRI...PRECIP CHANCES WILL BE LESS...BUT SOME ACTIVITY LOOKS TO
BE POSSIBLE WITH A LOW LEVEL SHEAR AXIS OVER THE AREA AND STILL SOME
DECENT LIFT OCCURRING. BOTH THE GFS/EURO FAVOR THE S/SE HALF OF THE
AREA AND THAT IS WHERE THE BEST POPS ARE LOCATED. STILL...JUST
FOLLOWED THE GFS GUID POPS DUE TO THE UNCERTAINTY. ADDITIONALLY...I
HAVE FOCUSED MOST OF THE POTENTIAL FROM THE MORNING INTO THE EARLY
AFTERNOON DUE TO THE MODELS SHOWING THE BEST SIGNAL DURING THAT TIME.
FOR THE WEEKEND...THE UPPER RIDGE AXIS WILL BUILD BACK OVER THE CWA
AND THE MEAN LAYER MOISTURE WILL BE A GOOD BIT LESS THAN WHAT WE
CURRENTLY HAVE. THIS WILL RESULT IN LESS PRECIP POTENTIAL AND WARMER
TEMPS. LOOK FOR THE WESTERN AREA TO WARM QUITE A BIT AS THEY HAVE
DRIER SOIL AND WILL BE UNDER MORE AFFECTS OF THE RIDGE.
AS FOR TEMPS...GUID LOWS LOOK REASONABLE AND HAVE FOLLOWED. THE
OPPORTUNITY IS WITH HIGH TEMPS. SEVERAL ADJ WERE MADE TO WARM THE
WEST AND LOWER THE EAST. MORE CLOUDS IN THE EAST SHOULD KEEP TEMPS
IN CHECK...THE WEST WILL HAVE MORE SUN AND MUCH WARMER LOW LEVEL
TEMPS. ADDITIONALLY...THE COMBO OF TEMPS/RH...WILL RESULT IN
PORTIONS OF THE WEST TO HAVE HEAT INDICES >105. WILL ISSUE A HEAT
ADV FOR A PORTION OF THE CWA FOR FRI. ON SAT...ALL AREAS WILL BE
WARMER AND HAVE INCREASED HIGH TEMPS FOR THAT AREA. THE TEMP/RH
COMBO WILL BE WORSE ON SAT AND MORE OF THE CWA WILL LIKELY NEED A
HEAT ADV. /CME/
&&
.AVIATION... LATER TONIGHT INTO TOMORROW MORNING(AFTER 07Z)
ADDITIONAL SHWR/TSTM DEVELOPMENT WILL BE PSBL GENERALLY ACROSS
CENTRAL MS SHIFTING SOUTH AND EAST WITH TIME. SFC WINDS WILL BE LIGHT
AND GENERALLY OUT OF THE S THRU TOMORROW HOWEVER SOME VARIABILITY IN
DIRECTION IS XPCTD THIS AFTN. HIGH HEAT AND HUMIDITY WILL RAISE
DENSITY ALTITUDES FOR THE LATTER HALF OF THIS WEEK...CAUTION ADVISED.
/BK/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 95 75 97 / 36 21 5 7
MERIDIAN 71 93 72 97 / 23 19 4 6
VICKSBURG 72 97 72 100 / 42 18 6 8
HATTIESBURG 75 95 74 98 / 24 28 8 3
NATCHEZ 75 95 74 96 / 33 25 7 6
GREENVILLE 71 97 75 100 / 30 10 5 8
GREENWOOD 71 95 74 98 / 29 12 4 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR MSZ018-019-025-
034-035-040-041-047-053-059-060.
LA...HEAT ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR LAZ007>009-015-
016-023>026.
AR...HEAT ADVISORY FROM 10 AM TO 7 PM CDT FRIDAY FOR ARZ074-075.
&&
CME/BKHazardous weather outlook, Aug 18, 12:35 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1235 PM CDT THU AUG 18 2011 LAZ024>026-MSZ047>066-072>074-191745- CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 60 MPH AND SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. MAIN TIME FRAME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 6 PM. THE STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL DIMINISH IN THE EVENING AS THE ATMOSPHERE COOLS. IN ADDITION...HEAT INDICES WILL RISE INTO THE 102 TO 107 DEGREE RANGE FOR AN HOUR OR TWO THIS AFTERNOON...AS WELL AS FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 106 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>046-191745- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER- 1235 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY HEAT INDICES WILL RISE TO AROUND 105 DEGREES FOR AN HOUR OR TWO FRIDAY AFTERNOON. RESIDENTS ARE URGED TO LIMIT OUTDOOR ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HEAT INDICES OVER THE WEEKEND WILL BE ON THE RISE AS HIGH PRESSURE STRENGTHENS OVER THE ARKLAMISS. HEAT INDICES ON SATURDAY MAY RISE ABOVE 109 DEGREES FOR A COUPLE HOURS...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER. RESIDENTS SHOULD PREPARE FOR HOT WEATHER THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Special weather statement, Aug 18, 4:17 PM CDT, 1 hour 42 minutes before
MSZ072-182155-
MARION MS-
417 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
417 PM CDT THU AUG 18 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 55 MPH
WINDS WAS LOCATED FROM 4 MILES EAST OF GOSS TO 7 MILES SOUTHWEST OF
KOKOMO AT 417 PM CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MARION COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3102 8983 3107 8985 3107 8992 3112 8995
3113 9002 3117 9002 3118 9004 3123 9004
3124 9005 3140 9004 3139 8986 3135 8965
3133 8965
TIME...MOT...LOC 2117Z 301DEG 22KT 3134 8980 3114 9007
JCLocal storm report, Aug 18, 4:45 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG BASSFIELD 31.50N 89.74W
08/18/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
A FEW TREES WERE DOWN ALONG WILLIAMSBURG RD
0349 PM TSTM WND DMG 5 SSW PRENTISS 31.53N 89.90W
08/18/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
A FEW TREES DOWN ALONG LILY ROSE RD
&&
CMESpecial weather statement, Aug 18, 4:46 PM CDT, 1 hour 13 minutes before
MSZ060-182225-
ADAMS MS-
446 PM CDT THU AUG 18 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT THU AUG 18 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF KINGSTON AT 446 PM CDT...MOVING
SOUTHWEST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHERN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 9146 3157 9122 3152 9115 3141 9115
3135 9119 3137 9124 3135 9128 3135 9130
3132 9140
TIME...MOT...LOC 2146Z 035DEG 12KT 3146 9125
JCLocal storm report, Aug 18, 5:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG KOKOMO 31.20N 90.00W
08/18/2011 MARION MS EMERGENCY MNGR
TREES DOWN AROUND KOKOMO.
&&
CMELocal storm report, Aug 18, 5:09 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 2 ENE IMPROVE 31.35N 89.67W
08/18/2011 MARION MS EMERGENCY MNGR
POWER LINE DOWN ON A HOUSE ALONG WILLIAMS CUTOFF
&&
CMELocal storm report, Aug 18, 5:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND DMG MADISON 32.45N 90.11W
08/18/2011 MADISON MS LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY
0125 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
08/18/2011 MADISON MS LAW ENFORCEMENT
FENCE BLOWN DOWN...POWER LINE DOWN AND NUMEROUS LARGE
LIMBS BLOWN DOWN
0127 PM TSTM WND GST 4 SE MADISON 32.41N 90.07W
08/18/2011 M63.00 MPH MADISON MS PUBLIC
MEASURED AT THE RESERVOIR TOWER
0133 PM TSTM WND DMG MADISON 32.45N 90.11W
08/18/2011 MADISON MS FIRE DEPT/RESCUE
5 TREES DOWN ACROSS ROADS...1 TREE DOWN ON THE ROOF OF A
HOUSE. ANOTHER HOUSE WAS DAMAGED FROM THE WIND AND A
POWER LINE WAS DOWN.
0140 PM TSTM WND GST 4 SE MADISON 32.41N 90.07W
08/18/2011 M82.00 MPH MADISON MS PUBLIC
MEASURED AT THE ROSS BARNETT RESERVOIR TOWER. SOME DAMAGE
REPORTED AT THE TOWER
0146 PM TSTM WND GST 5 NE FLOWOOD 32.38N 90.04W
08/18/2011 M58.00 MPH RANKIN MS TRAINED SPOTTER
REPORTED AT SPILLWAY ROAD AND NORTHSHORE PARKWAY
0205 PM TSTM WND GST BRANDON 32.28N 90.00W
08/18/2011 M60.00 MPH RANKIN MS EMERGENCY MNGR
MEASURED AT BRANDON EOC
0205 PM TSTM WND DMG BRANDON 32.28N 90.00W
08/18/2011 RANKIN MS NWS EMPLOYEE
TREE DOWN AND SHINGLES OFF APARTMENT ROOFS
0205 PM TSTM WND GST BRANDON 32.28N 90.00W
08/18/2011 E70.00 MPH RANKIN MS NWS EMPLOYEE
ESTIMATED 60 TO 70 MPH WINDS
0230 PM TSTM WND DMG CRYSTAL SPRINGS 31.99N 90.36W
08/18/2011 COPIAH MS EMERGENCY MNGR
TREE DOWN IN THE CITY
0245 PM TSTM WND DMG 3 NE MENDENHALL 31.99N 89.83W
08/18/2011 SIMPSON MS LAW ENFORCEMENT
TREES DOWN ACROSS HWY 13...POPLAR SPRINGS ROAD...AND HWY
540
0315 PM TSTM WND DMG BARLOW 31.82N 90.65W
08/18/2011 COPIAH MS EMERGENCY MNGR
A VERY LARGE TREE FELL ON A SHED AND A 4 WHEELER
0349 PM TSTM WND DMG 5 SSW PRENTISS 31.53N 89.90W
08/18/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
A FEW TREES DOWN ALONG LILY ROSE RD
0353 PM TSTM WND DMG BASSFIELD 31.50N 89.74W
08/18/2011 JEFFERSON DAVIS MS EMERGENCY MNGR
A FEW TREES WERE DOWN ALONG WILLIAMSBURG RD
0425 PM TSTM WND DMG KOKOMO 31.20N 90.00W
08/18/2011 MARION MS EMERGENCY MNGR
TREES DOWN AROUND KOKOMO.
0427 PM TSTM WND DMG 2 ENE IMPROVE 31.35N 89.67W
08/18/2011 MARION MS EMERGENCY MNGR
POWER LINE DOWN ON A HOUSE ALONG WILLIAMS CUTOFF
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:59 PM CDT | Special Weather Statement | JAN | Catahoula | 31 min |
| Aug 18, 4:24 PM CDT | Heat Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 3 days |
| Aug 18, 6:33 PM CDT | Special Weather Statement | JAN | Concordia | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.